Alert archive / Kansas / Wind Chill Advisories in 2014
Wind Chill Advisory 9, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Nov 12, 2014, 2:25 PM CST for 9 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Nov 13, 2014, 12:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2014, 2:25 PM CST (20:25 UTC)
- In effect from
- Nov 13, 2014, 12:00 AM CST
- Expired
- Nov 13, 2014, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
946 WWUS43 KGLD 122025 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 125 PM MST WED NOV 12 2014 COZ090>092-KSZ001>003-013-014-027-028-041-042-NEZ079>081-130600- /O.NEW.KGLD.WC.Y.0009.141113T0600Z-141113T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... TRENTON...MCCOOK 125 PM MST WED NOV 12 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 7 AM MST /8 AM CST/ THURSDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 7 AM MST /8 AM CST/ THURSDAY. * TIMING/DURATION...LATE TONIGHT INTO THURSDAY MORNING. * WIND CHILL...AS LOW AS 15 TO 20 BELOW DUE TO TEMPERATURES ZERO TO 6 BELOW...AND WINDS NORTHWEST NEAR 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
3 follow-up statements
238 WWUS43 KGLD 130230 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 730 PM MST WED NOV 12 2014 COZ090>092-KSZ001>003-013-014-027-028-041-042-NEZ079>081-131200- /O.CON.KGLD.WC.Y.0009.141113T0600Z-141113T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... TRENTON...MCCOOK 730 PM MST WED NOV 12 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 7 AM MST /8 AM CST/ THURSDAY... * TIMING/DURATION...LATE TONIGHT INTO THURSDAY MORNING. * WIND CHILL...AS LOW AS 20 BELOW DUE TO TEMPERATURES OF 1 BELOW TO 10 BELOW ZERO AND NORTHWEST WINDS 10 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
532 WWUS43 KGLD 131139 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 439 AM MST THU NOV 13 2014 COZ090>092-KSZ001>003-013-014-027-028-041-042-NEZ079>081-131400- /O.CON.KGLD.WC.Y.0009.000000T0000Z-141113T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... TRENTON...MCCOOK 439 AM MST THU NOV 13 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 7 AM MST /8 AM CST/ THIS MORNING... * WIND CHILL...AS LOW AS 20 BELOW DUE TO TEMPERATURES OF 1 BELOW TO 10 BELOW ZERO AND NORTHWEST WINDS 10 TO 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
315 WWUS43 KGLD 131421 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 721 AM MST THU NOV 13 2014 COZ090>092-KSZ001>003-013-014-027-028-041-042-NEZ079>081-131530- /O.EXP.KGLD.WC.Y.0009.000000T0000Z-141113T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN- THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... TRENTON...MCCOOK 721 AM MST THU NOV 13 2014 ...WIND CHILL ADVISORY HAS EXPIRED... TEMPERATURES ACROSS THE ADVISORY AREA THIS MORNING HAVE RISEN SEVERAL DEGREES SINCE SUNRISE AND AREA WINDS HAVE BEGUN TO GO NEAR LIGHT IN MANY LOCALES...THUS ALLOWING THE ADVISORY TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Nov 12, 11:34 AM CST, 2 hours 51 minutes earlier.
Area forecast discussion, Nov 12, 11:34 AM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1034 AM MST WED NOV 12 2014 .UPDATE... ISSUED AT 1034 AM MST WED NOV 12 2014 UPDATE TO FORECAST SENT TO CANCEL WIND CHILL ADVISORY...AND TO ADJUST HIGH TEMPERATURES FOR WEST ZONES BASED ON CURRENT TRENDS. PAST SEVERAL HOURS ACROSS THE ADVISORY AREA HAS YIELDED SLIGHTLY HIGHERS TEMPS AND WEAKER WINDS OVER PARTS OF EASTERN COLORADO PROMPTING CANCELLATION OF ADVISORY. SOME CLEARING MAY WORK INTO THE AREA THIS AFTERNOON...BUT THINKING HIGHS FOR WESTERN AREAS MAY NOT BE REACHED...SO HAVE LOWERED SLIGHTLY...AND HAVE KEPT EASTERN ZONES AS IS. HAVE ALSO KEPT MENTION OF --SW THRU THE AFTERNOON MAINLY FOR WESTERN CWA WITH LITTLE TO NO ACCUM. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 215 AM MST WED NOV 12 2014 VORTICITY LOBE ROTATING THROUGH THE NORTHERN PLAINS AND RIGHT ENTRANCE REGION OF JET COMBINING TO SQUEEZE OUT SOME VERY LIGHT SNOW AND FLURRIES ACROSS THE REGION TONIGHT. SUB CLOUD DRY LAYER ALSO CONTRIBUTING TO LACK OF MEASURABLE SNOW. NONETHELESS...EXPECT SOME MINOR VISIBILITY RESTRICTIONS AND PERHAPS A TENTH OR TWO OF ACCUMULATION AS THESE FEATURES SLOWLY SINK SOUTHWARD THROUGH TODAY. THE REMAINDER OF THE SHORT TERM PERIOD WILL BE DRY. ARCTIC AIR WILL NOT BE GOING ANYWHERE. CLOUDS KEEPING WIND CHILL VALUES ABOVE ADVISORY CRITERIA THIS MORNING SO DO NOT PLAN ON A HIGHLIGHT. CLOUDS WILL DETERMINE ONCE AGAIN IF WIND CHILLS CAN REACH 15 BELOW TONIGHT/THURSDAY MORNING. AIR TEMPERATURES WILL REACH THE SINGLE DIGITS BELOW ZERO...SO WILL BE A CLOSE CALL BUT NOT CONFIDENT ENOUGH TO ISSUE AT THIS POINT DUE TO UNCERTAINTY OVER CLOUDS. TEMPERATURES MAY BRIEFLY RISE ABOVE FREEZING FRIDAY AFTERNOON WITH JUST A HINT OF SHORTWAVE RIDGING ALOFT. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 150 AM MST WED NOV 12 2014 INITIAL CONCERN IS THE PROBABILITY OF ACCUMULATING SNOW SATURDAY AND SATURDAY NIGHT. AIR MASS REMAINS RATHER MOIST AND COLD SO THE THERMAL AND MOISTURE PROFILE WILL BE FAVORABLE. AS THE DAY PROGRESSES A FAVORABLE JET SETUP GETS BETTER AND CONTINUES THROUGH THE EVENING HOURS. AT THE VERY LEAST A LEFT FRONT QUADRANT OF THE JET COMING IN FROM THE WEST WILL BE IN PLACE. MODELS ARE ALSO HINTING AT A POSSIBLE COUPLED JET STRUCTURE ACROSS THE AREA AS WELL. AT MID LEVELS...BAROCLINIC ZONE WILL BE IN PLACE AND COINCIDES WITH THE JET LIFT. AT THE SAME TIME A RATHER STRONGER MID LEVEL TROUGH COMES ACROSS...ESPECIALLY IN THE AFTERNOON THROUGH THE EVENING. AT FACE VALUE FRONTOGENETIC FORCING DOES NOT LOOK EXTREMELY STRONG AND TRANSITORY DUE TO A COUPLE OF DIFFERENT SHORTWAVE TROUGHS...WITHIN THE MAIN THE TROUGH...MOVING THROUGH. IT LOOKS LIKE THE MODELS MAY BE UNDERDOING THIS LIFT AT THIS TIME. THE CRH_INIT INCREASED POPS...ESPECIALLY FOR THE NIGHT AND THAT LOOKS VERY REASONABLE AND MADE LITTLE IF ANY MODIFICATION TO IT. ALTHOUGH AS WE GET CLOSER TO THIS PERIOD POPS MAY NEED TO BE RAISED EVEN MORE...ESPECIALLY IF THE GEFS PROBABILITIES TURN OUT TO BE CORRECT. AT THIS TIME THE SOUTHERN HALF TO TWO THIRDS OF THE AREA LOOKS LIKE IT WILL HAVE THE BEST SHOT FOR ACCUMULATING SNOW ALTHOUGH ALMOST EVERY LOCATION HAS A DECENT SHOT. THE REMAINDER OF THE PERIOD LOOKS DRY WITH SOME LOW CHANCE POPS TOWARD THE END OR JUST AFTER THIS PERIOD DEPENDING ON WHICH MODEL YOU CHOOSE. MODELS DO DISAGREE ON HOW TO HANDLE THE RIDGE. LEFT THE PRECIPITATION AS IS DURING THIS TIME WITH PLENTY OF TIME TO ADJUST. NEXT CONCERN WILL BE THE CONTINUED COLD TEMPERATURES AT THE BEGINNING OF THIS PERIOD. TREND FOR A FASTER FRONTAL PASSAGE ON SATURDAY CONTINUES FROM YESTERDAY. ALSO IT LOOKS LIKE THICK CLOUD COVER WILL BE IN PLACE. I DID LOWER MAXES GIVEN TO ME FROM THE INIT ON SATURDAY A LITTLE BASED ON THE ABOVE BUT THEY MAY NOT BE ENOUGH. COLD AIR CONTINUES TO SURGE INTO THE AREA THROUGH MONDAY WHEN THE SURFACE RIDGE FINALLY ARRIVES. ALSO THERE IS A GOOD POSSIBILITY OF SNOWCOVER...ESPECIALLY IN THE SOUTHERN HALF TO TWO THIRDS...AS A RESULT OF THE SATURDAY SYSTEM. SO BASED ON THAT...VERY COLD AIR COMING IN/IN PLACE...AND GOOD COLLABORATION WITH NEIGHBORS...REDUCED TEMPERATURES...ESPECIALLY THE MAXES FOR SUNDAY AND MONDAY...THROUGH MONDAY NIGHT. THE TEMPERATURES THE INIT GAVE FOR MONDAY WERE DEFINITELY TOO WARM...EVEN WITHOUT SNOWCOVER. AT THIS TIME LEFT TUESDAY FORECAST ALONE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1034 AM MST WED NOV 12 2014 MAINLY VFR CONDITIONS WITH -SHSN THROUGH 04Z-06Z THURSDAY W/ SOME MVFR SNOW SHOWERS FOR KGLD WITH VSBY THRU 19Z DOWN TO 4SM AT TIMES. SKY COND RANGING FROM BKN040-100. AFT 04Z-06Z THURSDAY...SKIES BECM SCT050-070 FROM NORTH TO SOUTH. WINDS NNW 15-25 KTS SHIFTING TO WNW AFTER 00Z THURSDAY 5-10KTS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...024 LONG TERM...BULLER AVIATION...JN
Hazardous weather outlook, Nov 12, 4:12 AM CST, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 312 AM MST WED NOV 12 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131015- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 312 AM MST WED NOV 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... WIND CHILL VALUES WILL BE BETWEEN 10 BELOW AND ZERO THROUGH THE DAY TODAY...DROPPING TO NEAR 15 BELOW TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WIND CHILL VALUES WILL BE NEAR 15 BELOW THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 6:23 AM CST | Wind Chill Advisory | GLD | Cheyenne, Sherman, Wallace | 5 hr |
Nearby
Wind Chill Advisories in Kansas, 2014Wind Chill Advisories in Nebraska, 2014Wind Chill Advisories in Colorado, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.